Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Acute Pericarditis Associated with 5-Aminosalicylic Acid (5-ASA) Treatment for Severe Active Ulcerative Colitis
Naoto ISHIKAWATakuroh IMAMURAKouji NAKAJIMAJunichi YAMAGAHiroaki YUCHIMasaaki OOTSUKAHaruhiko INATSUToshihiro AOKITanenao ETO
Author information
JOURNALS FREE ACCESS

2001 Volume 40 Issue 9 Pages 901-904

Details
Abstract

A 17-year-old male who had been diagnosed with ulcerative colitis was prescribed 80 mg prednisolone and 1, 500 nig 5-aminosalicylic acid (5-ASA) per day. Two weeks after initiating therapy, he was referred to our hospital for evaluation of chest pain and high fever. Electrocardiography (ECG) showed ST elevation in limb and precordial leads. Chest pain with high fever and ECG changes were resolved after 5-ASA was discontinued. Three weeks later, the administration of a low dose of 5-ASA was associated with the immediate recurrence of pericarditis associated with chest pain, suggesting a hypersensitive reaction to 5-ASA in this patient.
(Internal Medicine 40: 901-904, 2001)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top